jump to last post 1-5 of 5 discussions (7 posts)

Symptons of Steroid Use

  1. GmaGoldie profile image85
    GmaGoldieposted 6 years ago

    Need guidance for a friend with a male teenager. 

    For those who are parents, what are the symptoms of steroid use? 

    I know infertility is a concern long term - what are the other drawbacks.

    1. goldenpath profile image80
      goldenpathposted 6 years ago in reply to this

      Oh crap!  Thirty years ago when I was a teenager I came across a massive stash of "white crosses" which is a "pep" drug.  After a while of heavy consumption my privates stopped "functioning" correctly and seemed to have died even for a couple weeks after I had stopped using them.  As a teenager that scared the crap out of me.  After all, for a teenage boy his privates are the crowning jewels, the sowing of oats and the means of "manhood."  It was not pretty!

      Find ways to boost his personal image.  He needs to know that he has worth and that he, alone, can accomplish all his dreams in life.  He needs to be constantly nourished with positive reinforcement that he IS of great worth.

    2. Marisa Wright profile image93
      Marisa Wrightposted 6 years ago in reply to this

      "Roid rage", as Richie says.  Constant headaches, tummy upsets, hair loss.  Excess testosterone actually converts to oestrogen (go figure), so man boobs are a common sign.

  2. Richieb799 profile image67
    Richieb799posted 6 years ago

    They can cause Mood Swings/Agression, can be bought online, I know someone who uses them

  3. NorwinGalle profile image60
    NorwinGalleposted 6 years ago

    Steroids are like testosterone-like drugs that are usually taken to build muscle, enhance performance, and improve appearance.  While some steroids are used medically to treat many conditions including asthma, chronic lung disease, skin conditions and allergic reactions such as poison ivy, non medical use of steroids can have serious side effects.  Using steroids for cosmetic or athletic purposes is not sanctioned in the United States.

  4. Daniel Carter profile image90
    Daniel Carterposted 6 years ago

    Google "steroid side effects" and you'll get pages of info. Here's one site that came up that's pretty reputable, with a list of side effects:


    The body has protection mechanisms which will convert excess testosterone to estrogen, as was noted. That brings on a whole new set of symptoms, including "manboobs." Additionally, if the body is getting testosterone from an outside source, all internal testosterone production inside the body is shut down. There's no need for it.

    "Roid" use is linked with some forms of cancer, in long-term use. Some steroids thin out organ and tissue walls until they are so thin that constant hemorrhaging occurs. And as a side note, my dad was on a steroid, prednisone, for 30 years, which resulted in him bleeding to death in the end. He bled through his ears, nose, mouth and eyes. It was gruesome.

  5. westdrug profile image60
    westdrugposted 6 years ago

    Well, Google-ing it might be a way, but unless you have had friends or yourself in similar situations, you can never really decipher whether the person is actually on steroids or is because of some other medical issue.

    Btwn, you can also check some of my hubs on similar contemporary medical issues.